Contact Us

Excessive Copper Fron Dietary Supplements
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 


Cell Phone 

Street Address 

Zip Code 



   * Please describe your case:

Date of Incident : 

For verification purposes, please answer the below question:

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Dietary Supplements; Excessive Copper

Dietary Supplements; Excessive Copper Side Effects May Lead To Liver Damage Lawsuits

Dietary Supplements, Excessive Copper | Lawsuits, Lawyers | Side Effects: Liver Damage, Schizophrenia, Hypertension, Stuttering, Autism, Fatigue

If you use dietary supplements that contain high levels of copper, and suffer from cognitive deficiency, depression, migraines, liver problems or zinc deficiency, your dietary supplements may be to blame. Unfortunately, few dietary supplements include warnings regarding excessive copper intake. In the U.S., dietary supplements can be sold without the approval of the Food & Drug Administration (FDA) and their makers do not have to prove their safety and efficacy before they go on sale. As a result, many users of dietary supplements have no idea whether or not they are ingesting dangerous levels of copper.

Our law firm is investigating the association between copper toxicity and dietary supplements. If you have been using dietary supplements and have experienced symptoms that may be related to excessive ingestion of copper, we want to hear from you. For a free legal evaluation of your case, we urge you to contact us today.

Copper Toxicity

Copper is a mineral that is important for good health. It plays a vital role in keeping the bones and connective tissue healthy. Copper also helps the immune system and the glandular system, especially the thyroid and adrenal glands, to function properly. Adequate copper levels are also required for women's fertility and to maintain pregnancy. However, copper imbalances – levels that are either too high or too low - are associated with many psychological, emotional and neurological conditions.  These include memory loss, especially in young people, depression, anxiety, bipolar disorder, and schizophrenia.

Taking dietary supplements that exceed 3 mg copper/day for a protracted period of time may cause a variety of health problems. Doses of 10 mg copper/day over several weeks may lead to toxic symptoms, such as weakness and nausea. Excessive intake of copper can cause abdominal pain and cramps, nausea, diarrhea, vomiting, and liver damage. According to the American Chemical Society, copper in supplements and drinking water is even more toxic than copper derived from food sources.

As we age, excess stores of copper may build and become toxic. A study published in 2005 in the Alternative Medicine Review found that excessive copper intake was associated with accelerated cognitive decline in people 65 years and older who consumed diets high in saturated and trans fats. According to a 2006 study published in the Archives of Neurology, copper bound to cholesterol is also commonly found in the β-amyloid plaques characteristic of Alzheimer’s disease.

Some experts believe that elevated copper levels play a role in a number of medical conditions, including:

  • schizophrenia
  • hypertension
  • stuttering
  • autism
  • fatigue
  • muscle and joint pain
  • headaches
  • childhood
  • hyperactivity
  • depression
  • insomnia
  • dementia
  • premenstrual syndrome

If you suspect that you or a member of your family suffers from copper toxicity, you should seek medical advice. The best means of testing for copper toxicity are 24-hour urine copper or serum ceruloplasmin level tests.

Legal Help for Victims of Copper Toxicity from Dietary Supplements

If you have regularly used dietary supplements, and you now suffer symptoms associated with excess copper, or you have been diagnosed with copper toxicity, you may have valuable legal rights. To find out how we can help you, please fill out our online form, or call 1-800-YOURLAWYER (1-800-520-4636) today.


Dietary Supplements; Excessive CopperRSS Feed

Reumofan Plus supplement being sold as WOW

Dec 24, 2012
Federal health officials are warning the public to avoid a dangerous dietary supplement sold as WOW.  The Food and Drug Administration said this week that WOW is really just another product in disguise and the agency has already determined that the original product is dangerous and could result in serious side effects and maybe death for people who take this specific product. It was only earlier this year that the agency warned the public that the dietary supplement marketed as "all...

FDA, lawmakers investigate safety of energy drinks, ponder potential regulation

Nov 28, 2012
Federal health officials and lawmakers have launched an investigation into the overall safety of energy drinks after recent reports linked their use to dozens of recent deaths. According to a Bloomberg report, the Food and Drug Administration has asked an independent adviser to help it review safety records and adverse event reports linked to highly-caffeinated energy drinks. The agency was encouraged to do so by a group of Congressmen led by Illinois Sen. Dick Durbin, who led a Capitol Hill...

Health officials worldwide reacting to DMAA injuries, considering bans

Jun 19, 2012 | Parker Waichman LLP
Health authorities in Australia have joined others around the world in warning the public about hte dangers of dietary and sports supplements containing the additive DMAA, or dimethylamylamine. According to a report at, the Food Standards Australia New Zealand (FSANZ) board has warned the public against using supplements often used in conjuction with bodybuilding or weight loss workout regimens. The additive DMAA is largely considered unsafe and puts people at unknown...

More Dietary Supplements; Excessive Copper News

Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo